Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

On zoloft for 1 month now and don't feel better. Please help!

Hi everyone,

​Long story short, I tried going off zoloft without success, fell into a deep depression in late Dec, and was put back on zoloft in early January.  At the time I was taking Nefazodone and recently weaned off of that.  I was on 50 mg Z for 3 weeks and was bumped up to 75 mg one week ago.  My anxiety has been bad so I am taking klonopin for that.  I'm not doing well emotionally and thought the zoloft would work by now since it's been a full month.  I also have no desire to even try sexual activity because I know it's not going to be good with the zoloft.  My doctor suggested adding 150 mg Wellbutrin.  I'm scared to take it because it may increase my anxiety, and I'm wary of changing too many things at once.  I am trying to give the 75 mg Z a chance but not sure how long I can take this.  Should I try Wellbutrin or wait?  Or go up on the zoloft (which I don't really want to do at this point).  Thanks!
4 Responses
Avatar universal
I would see if the Zoloft works or not -- sometimes drugs that worked for us don't work again after you stop them, or don't work for a period of time after you stop.  Paxil is well known for this, and you seem to be having this problem with Zoloft.  I'm not sure I understand the not having sex if you have the desire for it -- I can see if had the lack of desire that often accompanies these drugs, but if you do desire it I'm not sure why having it would be a bad thing, but you know yourself better than I do.  I don't see the point in adding Wellbutrin if the Zoloft isn't working -- you'll just be tapering off and switching to something else if you continue to follow the medication route of healing, so I'd wait until you know the Zoloft is working or not working.  If it doesn't work, there's no reason to stay on it -- Wellbutrin isn't going to make a drug work that doesn't work and taking it to deal with sexual side effects is silly if the main drug isn't working.  So if the Zoloft doesn't work within another few weeks, I'd think the course is to stop that drug and try another or try another avenue of treatment.  If you take another drug and it works but you're having sexual side effects, then you can think about adding Wellbutrin for that purpose.  
Avatar universal
There's no point, in my opinion, to go on Wellbutrin to augment a drug that isn't working.  You only augment drugs that are working.  I'd wait and see if another couple of weeks are any different as far as the Zoloft working, as it is said to take 4-6 weeks for these drugs to take effect.  If it turns out Zoloft no longer works for you, which often happens with antidepressants, especially Paxil, the course would be to stop it and try something else or another form of treatment.  I also don't understand why, if you desire sex, you wouldn't want to engage in it -- maybe you won't have an orgasm, maybe you will, but the intimacy will be there.  But that's a different story.  If you do switch to another antidepressant that works and you still have the sexual side effects, that's the time to consider Wellbutrin augmentation, but again, there's nothing to gain in augmenting a main drug that isn't helping you.
Avatar universal
Sorry about the two posts -- one didn't show up and now that I've written another response it has -- the web certainly can waste a lot of time!
Avatar universal
Thanks, guys.  I appreciate the responses.  To clarify, I don't desire sex but I do have a husband, so... (To be fair, I've never really had a great sex drive to begin with and I know Zoloft doesn't exactly help matters).  That aside, I'm just disappointed that I don't feel much better now.  To be fair, there has been a slight improvement, and my doctor thinks we are going in the right direction because of that.  She thinks I should be on 100 mg, but I want to give myself time to adjust to 75 mg.  I was actually on the Zoloft/Wellbutrin combo for 2 months in the summer and I felt good emotionally, which is why I am considering it now.  
3 Comments
Ok, I just realized these posts are all from one person.  So thanks, Paxiled!
I just realized that these responses are all from one person.  So, thanks, Paxiled!  (not guys!)
Ugh.  First one didn't post so I posted again.  Now they're both here.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.